Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 19, 2016, 7:12 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 7:12 PM EDT (23:12 UTC)
- Expired
- May 19, 2016, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:50 PM EDT | TSTM WND DMG | 6 Sse Picolata, FL | 911 CALL CENTER REPORTED MULTIPLE TREES DOWN NEAR COUNTY ROAD 214 AND COUNTY ROAD 13 SOUTH. |
| May 19, 7:52 PM EDT | TSTM WND DMG | 3 Se Hastings, FL | 911 CALL CENTER REPORTED A FEW TREES DOWN IN FLAGLER ESTATES IN SOUTHERN ST JOHNS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
474
WUUS52 KJAX 192312
SVRJAX
FLC019-107-109-200000-
/O.NEW.KJAX.SV.W.0056.160519T2312Z-160520T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA...
NORTHEASTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
SOUTHERN CLAY COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 800 PM EDT
* AT 711 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PICOLATA TO NEAR GEORGE'S LAKE...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAINT AUGUSTINE...PALATKA...HASTINGS...EAST PALATKA...SAINT AUGUSTINE
BEACH...MARINELAND...GEORGE'S LAKE...SAINT AUGUSTINE SHORES...BOSTWICK...
SAINT AUGUSTINE SOUTH...FEDERAL POINT...BARDIN...BUTLER BEACH...SAN
MATEO...CRESCENT BEACH...ORANGE MILLS...HOLLISTER...DUPONT CENTER...
ANASTASIA AND SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2965 8122 2964 8121 2964 8122 2966 8123
2966 8125 2967 8126 2964 8131 2965 8132
2963 8132 2962 8150 2961 8152 2959 8180
2988 8196 2989 8129 2967 8121 2966 8122
2966 8121
TIME...MOT...LOC 2311Z 324DEG 18KT 2987 8157 2984 8183
HAIL...1.00IN
WIND...60MPH
$$
HESS1 follow-up statement
905
WWUS52 KJAX 192351
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT THU MAY 19 2016
FLC019-107-109-200001-
/O.EXP.KJAX.SV.W.0056.000000T0000Z-160520T0000Z/
ST. JOHNS FL-PUTNAM FL-CLAY FL-
751 PM EDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. JOHNS...
NORTHEASTERN PUTNAM AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT 800 PM
EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.
LAT...LON 2965 8122 2964 8121 2964 8122 2966 8123
2966 8125 2967 8126 2964 8131 2965 8132
2963 8132 2962 8150 2961 8152 2959 8180
2988 8196 2989 8129 2967 8121 2966 8122
2966 8121
TIME...MOT...LOC 2350Z 324DEG 18KT 2987 8157 2984 8183
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:43 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 19, 3:43 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 343 PM EDT THU MAY 19 2016 .SHORT TERM /THROUGH SUNDAY/... Numerous storms are moving through southeast Georgia this afternoon along a broad surface trough that is in the process of slipping south towards the FL/GA border. Scattered storms across northeast Florida have been drifting east out ahead of the predominant Gulf Coast seabreeze towards the Atlantic Coast. LAPS CAPE analysis currently shows over 3000 J/KG in the area from Gainesville to Jacksonville. All of this activity is converging towards the Jacksonville area and will likely culminate there as the outflow boundaries merge with the two seabreezes in the next hour or two with storms becoming numerous to widespread down the I-95 corridor. All storms will be capable of locally heavy downpours, frequent lightning and gusty winds. A few of the strongest storms will be capable of damaging wind gusts, small hail and excessive lightning. Another round of thunderstorms is expected to move into our northwest zones through late this afternoon as the surface boundary continues to drift south across a very moist and unstable atmosphere. This area of thunderstorms will drift south towards northern Florida this evening and may hold together long enough to produce a second round of storms across northern Florida as well. All of this activity is being enhanced by upper level energy associated with a series of shortwave troughs. Some leftover activity may linger past midnight tonight but the bulk of the action will be either over or winding down completely with only an isolated storm or two possible near the Atlantic coast after midnight. Some fog or low stratus may develop again late tonight into early tomorrow morning similar to this morning. This will likely slow the onset of heating tomorrow morning which will delay the Atlantic seabreeze again, resulting in another active convective afternoon similar to today with numerous to widespread storms developing within a very moist and unstable environment. An upper trough will begin to dig into southeast Georgia by tomorrow evening and this will enhance thunderstorm activity, keeping it going at least through the evening hours and likely past midnight as well. Strong to severe storms will be possible tomorrow afternoon and evening with heavy downpours, large hail, and damaging wind gusts all possible. Fri night... Scattered to numerous showers and storms will likely be ongoing as shortwave trough pushes across the SE states in combination with frontal boundary and weak low pres over AL-GA-SC. Plenty of moisture to work with to keep some threat of showers and possibly few storms into the overnight hours as well as they push w to e around 25 kt in mean 500-1000 mb flow. Highest chances look to be in SE GA where stronger shortwave energy and moisture will reside. With area firmly in the warm sector...humid conditions expected with lows around 70 deg. Saturday through Sunday...expectation is that a couple of sfc lows will be across the Carolinas with a trailing cold front SW into the Nrn Gulf Coast. The front is expected to move ese with possible enhanced low level forcing over extreme nrn FL and far SE GA as well as near the e coast sea breeze. We expect showers/storms Saturday ahead of the front but with drier air beginning to filter in aloft would expect coverage to be more in the scattered range. A few storms could be strong given MLCAPE of about 1500-2000 J/kg and effective shear in the 20-30 kt range. Highs should push into the mid to possibly upper 80s with wsw flow at 10-15 kt and gusty with humid conditions with dewpoints near upper 60s/near 70. By Saturday night and Sunday...sfc low pres will lifts newd off the e coast while frontal boundary continues to sag swd. Lingering sct showers and storms Saturday night will likely fade/diminish after midnight while the less humid conditions filter in with lows in the mid 60s to around 70. Front will push down the state Sunday with drier air-mass expected with PWATs down to 1-1.25 inches. Sfc high pres will move in through the TN and Ohio Valley areas allowing low level winds to turn nw-nely. Certainly more comfortable temps from about lower to mid 80s with dewpoints in the lower to mid 60s...especially in SE GA. There is a low end chance of showers or a few storms over the ern and most srn zones where low level moisture will pool in the aftn. && .Long Term (Monday-Thursday)... Pattern shift continues to develop as the trough that was over the srn and central CONUS moves off the E Coast of the U.S., providing for a drier and subsident regime as the mid and upper level flow is nwly in between the departing western ATLC trough and a building ridge upstream from the Great Lakes extending southward over the GOMEX. High pressure builds into the region and settles over SE GA and NE FL mid week. Winds shift to easterly on Tuesday and then east-southeast on Wednesday with precipitable water values slowly recovering from near 1 inch on Monday to 1.2-1.3 inches by Wednesday/Thursday as SFC High moves from over the region Monday to further offshore over the adjacent Atlantic each day. Temperatures will be near normal. && .AVIATION... Storms will become numerous across the Jacksonville area around 20z and last for an hour or two through late this afternoon. This has been accounted for in the TAFS and more specific details will be added for each terminal as we go through the rest of the afternoon. Strong gusty winds and IFR conditions in heavy downpours will be possible with the strongest storms. We will get a break through the early evening hours before potentially another round of storms approach from the northwest late this evening. We have used PROB30 groups for now to show this potential. Patchy fog and low clouds may produce MVFR to possibly IFR conditions late tonight into tomorrow morning. Another active day of storms is expected again tomorrow afternoon. && .MARINE... A frontal boundary will remain stalled over the waters the next couple of days. A cold front will approach the waters Saturday and cross the waters Saturday night. These boundaries coupled with a very moist and unstable atmosphere will bring increased shower and thunderstorm activity through Saturday. Prevailing onshore winds generally less than 15 knots will veer to the southwest Friday night and Saturday ahead of the cold front and then become Northwest Sunday morning behind the front. The threat of storms will end on Sunday with no storms expected through early next week. Northeasterly winds will develop Sunday afternoon and continue through early next week but no headlines are anticipated. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 84 69 85 / 60 80 70 40 SSI 71 82 71 84 / 60 60 60 50 JAX 70 87 70 87 / 60 70 50 50 SGJ 72 85 71 85 / 40 60 40 50 GNV 70 88 70 87 / 30 60 50 50 OCF 70 89 70 87 / 30 60 40 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Shuler/Shashy/
Hazardous weather outlook, May 19, 3:53 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT THU MAY 19 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-200745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 353 PM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST GEORGIA AND ALONG THE I-95 CORRIDOR OF NORTHEAST FLORIDA THROUGH THIS EVENING. A FEW SEVERE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING COLD FRONT WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON INTO SATURDAY MORNING. A FEW STORMS MAY BE STRONG AND PRODUCE STRONG WIND GUSTS IN ADDITION TO FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 19, 6:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT THU MAY 19 2016
FLZ032-033-192300-
CLAY FL-ST. JOHNS FL-
613 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND CLAY
COUNTIES UNTIL 700 PM EDT...
AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSLEY...OR 7 MILES SOUTHWEST OF MIDDLEBURG...MOVING EAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GREEN COVE SPRINGS...KEYSTONE HEIGHTS...MIDDLEBURG...FRUIT COVE...
KINGSLEY...FLEMING ISLAND...CAMP BLANDING...PICOLATA...SWITZERLAND...
LAKESIDE...PENNEY FARMS...BAKERSVILLE AND ASBURY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2983 8144 2986 8205 3004 8205 3013 8162
3012 8158
TIME...MOT...LOC 2213Z 270DEG 12KT 2996 8197
HESSSpecial weather statement, May 19, 6:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT THU MAY 19 2016
FLZ024-GAZ152-153-164-165-192300-
INLAND NASSAU FL-INLAND CAMDEN GA-CHARLTON GA-INLAND GLYNN GA-
BRANTLEY GA-
614 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN...SOUTHWESTERN GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN
CHARLTON COUNTIES UNTIL 700 PM EDT...
AT 614 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HICKOX TO NEAR HOMELAND TO 8 MILES
SOUTHEAST OF STEPHEN FOSTER STATE PARK. MOVEMENT WAS EAST AT 35 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSE BUILDING.
UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO
POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...HILLIARD...FOLKSTON...WOODBINE...HOMELAND...RACE POND...
WAVERLY...KINGS FERRY...HICKOX...COLESBURG...TARBORO AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3101 8163 3099 8162 3098 8163 3085 8167
3060 8184 3071 8217 3078 8215 3079 8225
3095 8217 3101 8216 3101 8213 3103 8215
3119 8212 3119 8160
TIME...MOT...LOC 2214Z 275DEG 29KT 3118 8204 3092 8209 3075 8221
NELSONLocal storm report, May 19, 6:33 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLOOD FLAGLER BEACH 29.47N 81.13W
05/19/2016 FLAGLER FL TRAINED SPOTTER
STREET FLOODING REPORTED ON A1A NORTH OF SR100 FROM NORTH
5TH TO NORTH 8TH STREETS.
&&
ASHASHYSpecial weather statement, May 19, 6:34 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT THU MAY 19 2016 GAZ162-163-192315- CLINCH GA-ECHOLS GA- 634 PM EDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS AND WEST CENTRAL CLINCH COUNTIES UNTIL 715 PM EDT... AT 634 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYDAY...OR NEAR STATENVILLE...MOVING EAST AT 20 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. LOCATIONS IMPACTED INCLUDE... STATENVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3069 8303 3081 8303 3092 8277 3068 8263 TIME...MOT...LOC 2234Z 249DEG 17KT 3077 8296 NELSON
Special weather statement, May 19, 7:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT THU MAY 19 2016
FLZ024-025-124-125-192345-
COASTAL NASSAU FL-INLAND DUVAL FL-COASTAL DUVAL FL-INLAND NASSAU FL-
700 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU AND NORTH CENTRAL
DUVAL COUNTIES UNTIL 745 PM EDT...
AT 659 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLIARD...MOVING SOUTHEAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...HILLIARD...CALLAHAN...JACKSONVILLE
INTERNATIONAL ARPT...YULEE...OCEANWAY...KINGS FERRY AND NASSAU
VILLAGE-RATLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3043 8160 3057 8199 3080 8187 3078 8179
3076 8178 3077 8177 3077 8174 3074 8172
3074 8168 3075 8168 3074 8167 3075 8167
3074 8165 3073 8165 3073 8162 3072 8161
3072 8159 3069 8146
TIME...MOT...LOC 2259Z 299DEG 24KT 3068 8184
NELSONSpecial weather statement, May 19, 7:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT THU MAY 19 2016
FLZ037-192345-
PUTNAM FL-
703 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM COUNTY UNTIL
745 PM EDT...
AT 703 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOSTWICK...OR 11 MILES SOUTH OF GREEN COVE SPRINGS...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
EAST PALATKA...FEDERAL POINT...BOSTWICK AND ORANGE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2962 8154 2977 8181 2984 8178 2984 8158
2980 8157 2976 8153 2967 8152
TIME...MOT...LOC 2303Z 295DEG 16KT 2982 8171
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:38 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| May 19, 2:40 PM EDT | Special Marine Warning | JAX | 95 min | |
| May 19, 2:44 PM EDT | Special Weather Statement | JAX | Hamilton | 46 min |
| May 19, 2:48 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| May 19, 2:55 PM EDT | Special Marine Warning | JAX | 95 min | |
| May 19, 3:00 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 19, 3:02 PM EDT | Special Weather Statement | JAX | Baker | 43 min |
| May 19, 3:03 PM EDT | Special Weather Statement | JAX | Bradford, Union | 42 min |
| May 19, 3:07 PM EDT | Special Weather Statement | JAX | Alachua | 38 min |
| May 19, 3:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| May 19, 3:34 PM EDT | Special Weather Statement | JAX | Saint Johns | 26 min |
| May 19, 4:01 PM EDT | Special Marine Warning | JAX | 89 min | |
| May 19, 4:03 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 42 min |
| May 19, 4:08 PM EDT | Special Weather Statement | JAX | Baker | 52 min |
| May 19, 4:17 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 28 min |
| May 19, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 35 min |
| May 19, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 21 min |
| May 19, 4:51 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| May 19, 4:55 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 65 min |
| May 19, 5:02 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| May 19, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 19 min |
| May 19, 5:22 PM EDT | Special Marine Warning | JAX | 53 min | |
| May 19, 5:24 PM EDT | Special Marine Warning | JAX | 66 min | |
| May 19, 5:41 PM EDT | Areal Flood Advisory | JAX | Flagler | 64 min |
| May 19, 5:56 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 64 min |
| May 19, 6:06 PM EDT | Special Marine Warning | JAX | 54 min | |
| May 19, 6:09 PM EDT | Special Weather Statement | JAX | Flagler | 51 min |
| May 19, 6:13 PM EDT | Special Weather Statement | JAX | Clay | 47 min |
| May 19, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 51 min |
| May 19, 6:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| May 19, 6:44 PM EDT | Areal Flood Advisory | JAX | Clay, Saint Johns | 2 hr |
| May 19, 6:45 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 2 hr |
| May 19, 6:49 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 41 min |
| May 19, 6:54 PM EDT | Special Marine Warning | JAX | 96 min | |
| May 19, 6:59 PM EDT | Special Marine Warning | JAX | 91 min | |
| May 19, 7:00 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| May 19, 7:02 PM EDT | Special Marine Warning | JAX | 88 min | |
| May 19, 7:03 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| May 19, 7:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| May 19, 7:31 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| May 19, 7:50 PM EDT | Special Weather Statement | JAX | Nassau | 25 min |
| May 19, 7:59 PM EDT | Special Marine Warning | JAX | 91 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.